MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, PREPARATION FORCEPS, MARYLAND, SHORT

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, PREPARATION FORCEPS, MARYLAND, SHORT
Model Number WA64320C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that the handle on his olympus bioplar hiq jaws broke during a procedure and the device began producing a burning smell.According to the initial reporter, the procedure was delayed approximately 5-minutes while a new device was exchanged.Once the device was replaced, the procedure was continued without any report of patient harm or other device failures.
 
Event or Problem Description
The intended procedure was a therapeutic laparoscopy.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be conclusively determined.It is likely the reported event occurred due to incorrect reprocessing in combination with wear and tear.In addition, the following non-reportable malfunctions were found during the device evaluation: overload safety device was deformed and the shaft insulation at the proximal end was damaged.(b)(6) has been opened for the shaft "hiq+", bipolar, 5 x 330 mm, isolated (wa60800c).(b)(6) has been opened for the handle "hiq+", ergo, bipolar (wa60101c).Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", BIPOLAR, 5 X 330 MM, PREPARATION FORCEPS, MARYLAND, SHORT
Common Device Name
JAWS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17772964
Report Number9610773-2023-02625
Device Sequence Number20637842
Product Code GEI
UDI-Device Identifier04042761062442
UDI-Public04042761062442
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64320C
Device Lot Number21Y05-0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown